Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Complete nonorientable minimal surfaces in $ {\bf R}\sp 3$


Author: Tōru Ishihara
Journal: Trans. Amer. Math. Soc. 333 (1992), 889-901
MSC: Primary 53A10; Secondary 53C42
DOI: https://doi.org/10.1090/S0002-9947-1992-1064269-5
MathSciNet review: 1064269
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We will study complete minimal immersions of nonorientable surfaces into $ {R^3}$. Especially, we construct a nonorientable surface $ {P_2}$ which is homeomorphic to a Klein bottle and show that for any integer $ m \geq 4$, there are complete minimal immersion of $ M = {P_2} - \{ q\} $, $ q \in {P_2}$ in $ {R^3}$ with one end and total curvature $ C(M) = - 4m\pi $.


References [Enhancements On Off] (What's this?)

  • [1] M. Abramowitz and I. A. Stegun, Handbook of mathematical functions, Dover, New York, 1965.
  • [2] J. L. M. Barbosa and A. G. Colares, Minimal surfaces in $ {R^3}$, Lecture Notes in Math., vol. 1195, Springer, Berlin, 1986. MR 853728 (87j:53010)
  • [3] A. A. de Barros, Complete nonorientable minimal surfaces in $ {R^3}$ with finite total curvature, An. Acad. Brasil. Cien. 59 (1987), 141-143. MR 938563 (89h:53017)
  • [4] D. Hoffman and W. H. Meeks III, Embedded minimal surfaces of finite topology, Ann. of Math. 131 (1990), 1-34. MR 1038356 (91i:53010)
  • [5] T. Ishihara, Complete Möbius strips minimally immersed in $ {R^3}$, Proc. Amer. Math. Soc. 107 (1989), 803-806. MR 984797 (90c:53024)
  • [6] D. F. Lawden, Elliptic functions and applications, Springer-Verlag, New York, 1989. MR 1007595 (90h:33001)
  • [7] W. Meeks, The classification of complete minimal surfaces in $ {R^3}$ with total curvature greater than $ - 8\pi $, Duke Math. J. 48 (1981), 523-535. MR 630583 (82k:53009)
  • [8] M. E. Oliveira, Some new examples of nonorientable minimal surfaces, Proc. Amer. Math. Soc. 98 (1986), 626-635. MR 861765 (87m:53008)
  • [9] R. Osserman, Global properties of minimal surfaces in $ {E^3}$ and $ {E^n}$, Ann. of Math. (2) 82 (1964), 340-364. MR 0179701 (31:3946)
  • [10] G. Springer, Introduction to Riemann surface, Addison-Wesley, Reading, Mass., 1957. MR 0092855 (19:1169g)
  • [11] K. Yang, Meromorphic functions on a compact Riemann surface and associated complete minimal surfaces, Proc. Amer. Math. Soc. 105 (1989), 706-711. MR 953749 (89h:53029)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53A10, 53C42

Retrieve articles in all journals with MSC: 53A10, 53C42


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1064269-5
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society